Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 235, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 4, 2016, 10:13 PM CDT for Osage County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2016, 10:13 PM CDT (03:13 UTC)
- Expired
- Oct 4, 2016, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 10:24 PM CDT | TSTM WND GST 62 | 8 Ese Foraker, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 8:38 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 14.8
The text
As transmitted.
067
WUUS54 KTSA 050313
SVRTSA
OKC113-050400-
/O.NEW.KTSA.SV.W.0235.161005T0313Z-161005T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT TUE OCT 4 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1013 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ELGIN TO 6 MILES EAST OF SHIDLER...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... ELGIN...
HULAH... OSAGE HILLS STATE PARK...
PEARSONIA... BIGHEART...
WAH SHA SHE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9600 3672 9600 3670 9661 3700 9653
TIME...MOT...LOC 0313Z 257DEG 42KT 3701 9642 3675 9655
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
267
WWUS54 KTSA 050343
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT TUE OCT 4 2016
OKC113-050400-
/O.CON.KTSA.SV.W.0235.000000T0000Z-161005T0400Z/
OSAGE OK-
1043 PM CDT TUE OCT 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...
AT 1042 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF CHAUTAUQUA TO 4 MILES NORTH OF
PAWHUSKA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...62 MPH WINDS MEASURED AT FORAKER AT 1024 PM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... ELGIN...
HULAH... OSAGE HILLS STATE PARK...
PEARSONIA... BIGHEART...
WAH SHA SHE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9600 3672 9600 3670 9661 3700 9645
TIME...MOT...LOC 0342Z 267DEG 25KT 3699 9621 3673 9634
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:38 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 4, 9:38 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 938 PM CDT TUE OCT 4 2016 ...UPDATE... .DISCUSSION... Convection originating across central OK has begun to trend downward as boundary layer begins to stabilize. However there remains synoptic level forcing to the west and sufficient deep layer shear remains in place to support strong to marginally severe weather as convection continues to spread into NE OK. Updated forecast will account for short term precip trends with remainder of forecast on track. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 90 71 90 / 70 20 30 30 FSM 69 90 70 91 / 30 20 10 10 MLC 71 89 72 89 / 30 20 20 10 BVO 63 88 68 88 / 70 20 40 40 FYV 65 84 68 85 / 50 20 10 10 BYV 66 83 67 85 / 60 20 10 10 MKO 68 90 70 88 / 30 20 20 20 MIO 65 85 69 86 / 60 20 40 30 F10 69 89 72 87 / 30 20 20 20 HHW 70 89 70 89 / 10 20 0 10 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...07
Hazardous weather outlook, Oct 4, 5:14 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 514 PM CDT TUE OCT 4 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 514 PM CDT TUE OCT 4 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...WEST OF HIGHWAY 75. ONSET...AFTER 7 PM...DIMINISHING AFTER MIDNIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY NORTHWEST OF A LINE FROM MIAMI TO MCALESTER. ONSET...AFTER 7 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...SLOWLY WEAKENING AFTER SUNSET. DISCUSSION... NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL KANSAS THIS EVENING WITH MORE ISOLATED DEVELOPED SOUTHWARD THROUGH CENTRAL OKLAHOMA. ANY STORMS WHICH DO DEVELOP ACROSS CENTRAL OKLAHOMA WILL POSE A SIGNIFICANT SEVERE WEATHER RISK AS THEY SPREAD NORTHEASTWARD TOWARD NORTHEAST OKLAHOMA. THESE INITIAL STORMS WILL GRADUALLY WEAKEN AFTER SUNSET. MORE WIDESPREAD THUNDERSTORM COVERAGE IS EXPECTED BY LATE EVENING INTO THE EARLY MORNING HOURS AS THE STORMS ACROSS KANSAS GRADUALLY EXPAND SOUTHEASTWARD. A MORE LIMITED SEVERE WEATHER POTENTIAL WILL EXIST WITH THE LATE EVENING INTO EARLY MORNING STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THURSDAY AND THURSDAY NIGHT WILL POSE THE NEXT POTENTIAL FOR MORE WIDESPREAD THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION. DRIER AND COOLER WEATHER IS EXPECTED OVER THE WEEKEND. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 4, 9:21 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT TUE OCT 4 2016
OKZ054-050300-
OSAGE OK-
921 PM CDT TUE OCT 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...
AT 920 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KILDARE TO 2 MILES EAST OF MARLAND. MOVEMENT WAS
NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
BURBANK... GRAINOLA...
FORAKER... SOUTHERN KAW LAKE...
WEBB CITY... APPERSON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9642 3658 9653 3655 9693 3656 9690
3657 9689 3660 9692 3658 9698 3659 9706
3660 9704 3666 9706 3669 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0220Z 246DEG 48KT 3680 9703 3656 9711The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:21 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Oct 4, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Oct 4, 10:15 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Oct 4, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 64 min |
| Oct 4, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 60 min |
| Oct 4, 11:01 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 59 min |
| Oct 4, 11:46 PM CDT | Special Weather Statement | TSA | Okmulgee | 44 min |
| Oct 4, 11:49 PM CDT | Special Weather Statement | TSA | Nowata | 56 min |
| Oct 5, 12:13 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Oct 5, 12:42 AM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee, Wagoner | 33 min |
| Oct 5, 12:50 AM CDT | Special Weather Statement | TSA | McIntosh | 25 min |
| Oct 5, 12:55 AM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Oct 5, 1:11 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 34 min |
| Oct 5, 1:28 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 32 min |
| Oct 5, 1:42 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, McIntosh, Muskogee, Sequoyah | 48 min |
| Oct 5, 2:00 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 30 min |
| Oct 5, 2:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 48 min |
| Oct 5, 2:30 AM CDT | Special Weather Statement | TSA | Adair, Muskogee, Sequoyah | 45 min |
| Oct 5, 3:13 AM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.